Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 24, 2001, 11:59 AM CST for Delta County, Lamar County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 24, 2001, 11:59 AM CST (17:59 UTC)
- Expired
- Feb 24, 2001, 1:00 PM CST
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Delta County, TX, Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 178 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 7:15 AM CST | Tornado Watch | SPC | 6 hr |
| Feb 24, 11:30 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1959 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 18.5
The text
As transmitted, in the capitals the NWS used until 2016.
990
WUUS54 KFWD 241800
SVRFTW
TXC119-231-277-241900-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1159 AM CST SAT FEB 24 2001
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HUNT COUNTY IN NORTH CENTRAL TEXAS
DELTA COUNTY IN NORTHEAST TEXAS
LAMAR COUNTY IN NORTHEAST TEXAS
* UNTIL 100 PM CST
* AT 1159 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 18 MILES NORTHWEST OF COOPER...OR ABOUT 14
MILES SOUTHEAST OF BONHAM...MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PARIS AROUND 1225 PM CST
DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. TAKE
COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
LAT...LON 3355 9578 3310 9610 3335 9567 3345 9529
3391 9579What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 11:57 AM CST, 2 minutes earlier.
Area forecast discussion, Feb 24, 11:57 AM CST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1157 AM CST SAT FEB 24 2001 ANOTHER QUICK UPDATE IN ORDER TO ADJUST POPS...SKY CONDITIONS. 75 .FTW...WIND ADVISORY AREAWIDE T@HROUGH 600 PM.
In the hours before
Local storm report, Feb 24, 10:15 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 AM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0950 AM SPRINGTOWN TX WIND DAMAGE
02/24/01 PARKER A BARN WAS BLOWN OVER.
REPORTED BY EOC.
0845 AM 10 NE JACKSBORO TX WIND DAMAGE
02/24/01 JACK A 50 FOOT RADIO TOWER
(WITH GUYLINES) WAS
BLOWN OVER.
0937 AM CENTRAL CITY TX WIND DAMAGE
02/24/01 PALOPINTO TWO BARNS WERE BLOWN
DOWN ALONG WITH POWER
LINES.
1005 AM 7 W FORT WORTH TX WIND DAMAGE
02/24/01 TARRANT A ROOF WAS BLOWN OFF AN
APARTMENT COMPLEX.
1009 AM 1 E MUENSTER TX WIND DAMAGE
02/24/01 COOKE POWER LINES WERE BLOWN
DOWN.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:20 PM CST | Flash Flood Warning | FWD | Parker | 115 min |
| Feb 24, 6:57 AM CST | Severe Thunderstorm Warning | FWD | Fannin | 48 min |
| Feb 24, 8:39 AM CST | Severe Thunderstorm Warning | FWD | Comanche | 51 min |
| Feb 24, 9:05 AM CST | Severe Thunderstorm Warning | FWD | Montague, Wise | 55 min |
| Feb 24, 9:27 AM CST | Severe Thunderstorm Warning | FWD | Hood, Parker | 63 min |
| Feb 24, 9:42 AM CST | Severe Thunderstorm Warning | FWD | Cooke | 48 min |
| Feb 24, 9:59 AM CST | Severe Thunderstorm Warning | FWD | Tarrant | 61 min |
| Feb 24, 10:07 AM CST | Severe Thunderstorm Warning | FWD | Denton | 53 min |
| Feb 24, 10:21 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 39 min |
| Feb 24, 10:26 AM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas | 64 min |
| Feb 24, 10:35 AM CST | Severe Thunderstorm Warning | FWD | Johnson | 55 min |
| Feb 24, 11:04 AM CST | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 56 min |
| Feb 24, 11:12 AM CST | Severe Thunderstorm Warning | FWD | Rockwall | 48 min |
| Feb 24, 11:59 AM CST | Severe Thunderstorm Warning | FWD | Hunt | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.